Oregon, 2006

Heavy Snow in Oregon, February 23 to 24, 2006

February 23 to 24, 2006 · NWS PDT · 1 event in 1 county or zone

Snow began at 3:00 pm and accumulated to 12 inches at Tollgate and 10 inches at High Ridge Snotel.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

Snow began at 3:00 pm and accumulated to 12 inches at Tollgate and 10 inches at High Ridge Snotel.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Feb 23, 9:05 PM PST, 55 minutes earlier.

Area forecast discussion, Feb 23, 9:05 PM PST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
905 PM PST THU FEB 23 2006

.UPDATE...HAVE ALLOWED WIND AND BLOWING DUST ADVISORIES TO EXPIRE AT
04Z.  MESONET REPORTS SPEEDS BELOW ADVISORY CRITERIA.  IN ADDITION
LIGHT RAIN HAS DIMINISHED THREAT OF BLOWING DUST.  TOLLGATE HAS
RECEIVED .1 INCHES OF PRECIPITATION SINCE 00Z.  PRECIPITATION SHOULD
DIMINISH THERE AROUND 12Z. CURRENT SNOW FORECAST OF 2 TO 4 INCHES
FOR NORTHERN BLUE MOUNTAINS OF OREGON AND WASHINGTON LOOKS GOOD.
WATER VAPOR IMAGERY SHOWS SHORT WAVE MOVING ACROSS EASTERN
WASHINGTON INTO IDAHO THIS EVENING TO BE FOLLOWED BY SHORT WAVE
RIDGING FOR FRIDAY.
&&

.AVIATION...VFR CONDITIONS WITH LIGHTER WINDS WILL PREVAIL ACROSS
ALL TAF SITES THROUGH 06Z SATURDAY.
&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
79/84/79
Hazardous weather outlook, Feb 23, 8:06 PM PST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
806 PM PST THU FEB 23 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-241315-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
806 PM PST THU FEB 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN UPPER LEVEL SHORT WAVE WILL BRING SNOW TO THE BLUE MOUNTAINS
AND THE EAST SLOPES OF THE CASCADES NEAR THE CREST TONIGHT. SNOWFALL
AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE AFOREMENTIONED UPPER LEVEL SHORT WAVE WILL MOVE EAST OF THE
FORECAST AREA FRIDAY AFTERNOON...WHICH WILL ALLOW PRECIPITATION TO
WIND DOWN BY NIGHT FALL. HIGH PRESSURE WILL BUILD OVER THE REGION
FRIDAY NIGHT AND SATURDAY FOR DRY CONDITIONS. THE FLOW ALOFT WILL
BACK TO SOUTHWEST AND ALLOW A SUBTROPICAL MOISTURE PLUME TO ENTER
THE REGION ON SUNDAY. A SERIES OF DISTURBANCES EMBEDDED IN THIS FLOW
WILL ACCOMPANY THE MOISTURE PLUME AND MOVE THROUGH THE REGION FROM
SUNDAY THROUGH WEDNESDAY. AS SUCH THE FORECAST AREA WILL BE PRONE TO
A CHANCE OF PRECIPITATION EACH DAY FROM SUNDAY ONWARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Northern Blue Mountains

When
February 23, 10:00 PM PST to February 24, 3:00 AM PST
Where
Northern Blue Mountains forecast zone
Reported by
TRAINED SPOTTER
Coordinates
45.494, -117.976 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493011.